×

zbMATH — the first resource for mathematics

Prime orbit theorems with multi-dimensional constraints for Axiom A flows. (English) Zbl 0765.58025
We give a new proof of an asymptotic formula for the number of closed orbits of a weak-mixing Axiom A flow subject to certain constraints due to S. Lalley. We extend this result to cover the case of finite group extensions and, for transitive Anosov flows, give an application to homology. We also discuss asymptotics for closed orbits in a fixed homology class, extending a result of A. Katsuda and T. Sunada.
Reviewer: R.Sharp (Warwick)

MSC:
37D99 Dynamical systems with hyperbolic behavior
37C25 Fixed points and periodic points of dynamical systems; fixed-point index theory, local dynamics
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Abramov, L. M.: On the entropy of a flow. Transl. Amer. Math. Soc.49, 167-170 (1966). · Zbl 0185.21803
[2] Bowen, R.: Periodic orbits for hyperbolic flows. Amer. J. Math.94, 1-30 (1972). · Zbl 0254.58005 · doi:10.2307/2373590
[3] Bowen, R.: The equidistribution of closed geodesics. Amer. J. Math.94, 413-423 (1972). · Zbl 0249.53033 · doi:10.2307/2374628
[4] Bowen, R.: Symbolic dynamics for hyperbolic flows. Amer. J. Math.95, 429-459 (1973). · Zbl 0282.58009 · doi:10.2307/2373793
[5] Bowen, R.: Equilibrium States and the Ergodic Theory of Anosov Diffeomorphism. Lect. Notes Math. 470. Berlin: Springer. 1975. · Zbl 0308.28010
[6] Bowen, R., Walters, P.: Expansive one-parameter flows. J. Diff. Eq.12, 180-193 (1972). · Zbl 0242.54041 · doi:10.1016/0022-0396(72)90013-7
[7] Delange, H.: Généralisation du Theorem de Ikehara. Ann. Sci. Ecole Norm. Sup.71, 213-242 (1954). · Zbl 0056.33101
[8] Guillemin, V., Kazhdan, D.: Some inverse spectral results for negatively curved 2-manifolds. Topology19, 301-312 (1980). · Zbl 0465.58027 · doi:10.1016/0040-9383(80)90015-4
[9] Katsuda, A., Sunada, T.: Closed orbits in homology classes. Publ. Math. IHES71, 5-32 (1990). · Zbl 0728.58026
[10] Lalley, S. P.: Distribution of periodic orbits of symbolic and Axiom A flows. Adv. Applied Math.8 154-193 (1987). · Zbl 0637.58013 · doi:10.1016/0196-8858(87)90012-1
[11] Lalley, S. P.: Closed geodesics in homology classes on surfaces of variable negative curvature. Duke Math. J.58, 795-821 (1989). · Zbl 0732.53035 · doi:10.1215/S0012-7094-89-05837-7
[12] Lang, S.: Algebraic Number Theory. Reading, Mass.: Addison-Wesley. 1970. · Zbl 0211.38404
[13] Livsic, A. N.: Homology properties of Y-systems. Math. Notes10, 758-763 (1971).
[14] Manning, A.: Axiom A diffeomorphisms have rational zeta functions. Bull. London Math. Soc.3, 215-220 (1971). · Zbl 0219.58007 · doi:10.1112/blms/3.2.215
[15] Parry, W.: Bowen’s equidistribution theory and the Dirichlet density theorem. Ergodic Theory Dyn. Syst.4, 117-134 (1984). · Zbl 0567.58014 · doi:10.1017/S0143385700002315
[16] Parry, W.: Equilibrium states and weighted uniform distribution of closed orbits. In: Dynamical Systems. (ed. J. C. Alexander) Lect. Notes Math. 1342. Berlin-Heidelberg-New York: Springer 1988. · Zbl 0667.58056
[17] Parry, W., Pollicott, M.: An analogue of the prime number theorem for closed orbits of Axiom A flows. Ann. of Math.118, 573-591 (1983). · Zbl 0537.58038 · doi:10.2307/2006982
[18] Parry, W., Pollicott, M.: The Chebotarov theorem for Galois coverings of Axiom A flows. Ergodic Theory Dyn. Syst.6, 133-148 (1986). · Zbl 0626.58006 · doi:10.1017/S0143385700003333
[19] Pollicott, M.: A complex Ruelle-Perron-Frobenius theorem and two counter examples. Ergodic Theory Dyn. Syst.4, 135-146 (1984). · Zbl 0575.47009 · doi:10.1017/S0143385700002327
[20] Pollicott, M.: Homology and closed geodesics in a compact negatively curved surface. Amer. J. Math.113, 379-385 (1991). · Zbl 0728.53031 · doi:10.2307/2374830
[21] Pollicott, M.: Counting closed geodesics on infinite covers of compact negatively curved surfaces. Preprint.
[22] Ratner, M.: The central limit theorem for geodesic flows onn-dimensional manifolds of negative curvature. Israel J. Math.16, 181-197 (1973). · Zbl 0283.58010 · doi:10.1007/BF02757869
[23] Ruelle, D.: Thermodynamic Formalism. Reading, Mass.: Addison-Wesley. 1978. · Zbl 0401.28016
[24] Schwartzman, S.: Asymptotic cycles. Ann. of Math.66, 270-284 (1957). · Zbl 0207.22603 · doi:10.2307/1969999
[25] Serre, J.-P.: Linear Representations of Finite Groups. New York-Heidelberg-Berlin: Springer. 1977.
[26] Sinai, Ya. G.: Gibbs measures in ergodic theory. Russian Math. Surveys No.4 (166), 21-64 (1972). · Zbl 0246.28008 · doi:10.1070/RM1972v027n04ABEH001383
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.